On the exact distribution of linear combinations of order statistics from dependent random variables

Reinaldo B. Arellano-Valle, Marc Genton*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

43 Scopus citations

Abstract

We study the exact distribution of linear combinations of order statistics of arbitrary (absolutely continuous) dependent random variables. In particular, we examine the case where the random variables have a joint elliptically contoured distribution and the case where the random variables are exchangeable. We investigate also the particular L-statistics that simply yield a set of order statistics, and study their joint distribution. We present the application of our results to genetic selection problems, design of cellular phone receivers, and visual acuity. We give illustrative examples based on the multivariate normal and multivariate Student t distributions.

Original languageEnglish (US)
Pages (from-to)1876-1894
Number of pages19
JournalJournal of Multivariate Analysis
Volume98
Issue number10
DOIs
StatePublished - Jan 1 2007

Keywords

  • Elliptically contoured
  • Exchangeable
  • Fundamental skew distribution
  • Kurtosis
  • Maximum
  • Selection mechanism
  • Skewness

ASJC Scopus subject areas

  • Statistics and Probability
  • Numerical Analysis
  • Statistics, Probability and Uncertainty

Fingerprint

Dive into the research topics of 'On the exact distribution of linear combinations of order statistics from dependent random variables'. Together they form a unique fingerprint.

Cite this